Advertisement

Shooting from singularity to singularity and a semilinear Laplace–Beltrami equation

  • Alfonso CastroEmail author
  • Ivan Ventura
Article
  • 3 Downloads

Abstract

For surfaces of revolution we prove the existence of infinitely many rotationally symmetric solutions to a wide class of semilinear Laplace–Beltrami equations. Our results extend those in Castro and Fischer (Can Math Bull 58(4):723–729, 2015) where for the same equations the existence of infinitely many even (symmetric about the equator) rotationally symmetric solutions on spheres was established. Unlike the results in that paper, where shooting from a singularity to an ordinary point was used, here we obtain regular solutions shooting from a singular point to another singular point. Shooting from a singularity to an ordinary point has been extensively used in establishing the existence of radial solutions to semilinear equations in balls, annulii, or \(\mathbb {R}^N\).

Keywords

Laplace–Beltrami operator Pohozaev identity Semilinear equation Rotationally symmetric solution Superlinear nonlinearity Subcritical nonlinearity 

Mathematics Subject Classification

35J25 58J05 

Notes

Compliance with ethical standards

Conflict of interest

On behalf of all authors, the corresponding author states that there is no conflict of interest.

References

  1. 1.
    Azzollini, A.: On a prescribed mean curvature equation in Lorentz–Minkowski space. J. Math. Pures Appl. (9) 106(6), 1122–1140 (2016)Google Scholar
  2. 2.
    Bartsch, T., Wang, Z.Q.: On the existence of sign changing solutions for semilinear Dirichlet problems. Topol. Methods Nonlinear Anal. 7, 115–131 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Bonanno, G., Bisci, G.M., Radulescu, V.: Nonlinear elliptic problems on Riemannian manifolds and applications to Emden–Fowler type equations. Manuscr. Math. 142(1–2), 157–185 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Boscaggin, A., Dambrosio, W., Papini, D.: Multiple positive solutions to elliptic boundary blow-up problems. J. Differ. Equ. 262(12), 5990–6017 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Castro, A., Cossio, J., Neuberger, J.M.: Sign changing solutions for a superlinear Dirichlet problem. Rocky Mt. J. M. 27(4), 1041–1053 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Castro, A., Cossio, J., Neuberger, J.M.: On multiple solutions of a nonlinear Dirichlet problem. Nonlinear Anal. TMA 30(6), 3657–3662 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Castro, A., Fischer, E.M.: Infinitely many rotationally symmetric solutions to a class of semilinear Laplace–Beltrami equations on spheres. Can. Math. Bull. 58(4), 723–729 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Castro, A., Kurepa, A.: Infinitely many radially symmetric solutions to a superlinear Dirichlet problem in a ball. Proc. Am. Math. Soc. 101(1), 57–64 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Guillemin, V., Pollak, A.: Differential Topology. American Mathematical Society, New York (2014)Google Scholar
  10. 10.
    Kristaly, A., Papageorgiou, N.S., Varga, C.: Multiple solutions for a class of Neumann elliptic problems on compact Riemannian manifolds with boundary. Can. Math. Bull. 53(4), 674–683 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Rabinowitz, P.H.: Minimax methods in critical point theory with applications to differential equations. In: CBMS Regional Conference Series in Mathematics, vol. 65. American Mathematical Society, Providence (1986)Google Scholar

Copyright information

© Unione Matematica Italiana 2019

Authors and Affiliations

  1. 1.Department of MathematicsHarvey Mudd CollegeClaremontUSA
  2. 2.Department of MathematicsCalifornia Polytechnic UniversityPomonaUSA

Personalised recommendations